A MATHEMATICAL MODEL FOR THE TRANSMISSION OF ENDEMIC MALARIA UNDER PERIODICALLY VARYING CLIMATIC CONDITIONS

Purchase PDF

Published: 2017-03-11

Page: 113-128


R. M. NDUNG’U *

Department of Mathematics and Physical Sciences, Dedan Kimathi University of Technology, Nyeri, Kenya. and School of Mathematics, University of Nairobi, Nairobi, Kenya.

G. P. POKHARIYAL

School of Mathematics, University of Nairobi, Nairobi, Kenya.

R. O. SIMWA

School of Mathematics, University of Nairobi, Nairobi, Kenya.

*Author to whom correspondence should be addressed.


Abstract

Malaria transmission is strongly determined by a combination of environmental factors such as temperature, rainfall and humidity which are rarely constant. Therefore, mosquitoes and malaria-causing parasites are not only exposed to the mean climatic conditions, but also to daily and seasonal variation which may be periodic in nature. The formulated model incorporates periodically fluctuating temperature and rainfall which is analyzed and simulated. In low transmission areas, endemic equilibrium is possible during the wet seasons which emphasize the importance of proper timing in implementation of intervention strategies.

Keywords: Endemic malaria, basic reproduction number, transmission, temperature, rainfall, endemic equilibrium


How to Cite

NDUNG’U, R. M., POKHARIYAL, G. P., & SIMWA, R. O. (2017). A MATHEMATICAL MODEL FOR THE TRANSMISSION OF ENDEMIC MALARIA UNDER PERIODICALLY VARYING CLIMATIC CONDITIONS. Asian Journal of Mathematics and Computer Research, 16(2), 113–128. Retrieved from https://ikprress.org/index.php/AJOMCOR/article/view/833

Downloads

Download data is not yet available.